i just started taking loestrin 24 to control symptoms I was having at the beginning of my period (bad cramps and nausea). I am new to taking birth control. I spoke with my dr. about wanting one that would not affect my weight as I am trying to lose weight and actually had lap band surgery 5 months ago. I started loestrin about 3 days before I was supposed to get my period, I've only been taking it 4 days but it seems to be effecting me in the fact I seem more tired and a bit bloated. Is this normal and will it subside. Also I had been cramping prior to starting it because I was due to start my period and I am still cramping us this normal as well and will it go away? I just want this increased weight to go away as I know it can't be real since I haven't eaten to much and I do 6 kickboxing classes per week.
Welcome to ehealthforum,
Weight gain is one of the side effects of prolonged hormonal birth control use. If the cramps and the bloating are persistent, it can be attributed to the hormonal content of the pills. You should consider visiting your gynecologist for a follow-up check to look for the cause for the cramps. Continue with your other activities as usual. You might need to change to low dose birth control to help you out.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.